Couldn't find what you looking for?

TRY OUR SEARCH!

I had a surgical abortion on Wednesday and I didn't start bleeding until yesterday. So its been 3 days after until I started bleeding. The bleeding seems to be getting worse rather than better and I have quite bad pain, no clotting. I am not sure if this is normal or if I should go to the doctor?

Loading...

Hey,

Firstly if you are worried can you contact the clinic where this was done and ask their advice, or telephone your DR, ER department for information.  I'm not sure on how the health care system works in your area I'm UK based to this would be what I would suggest here. 

Complications are very rare after surgical abortions.  Every woman different and Bleeding after an abortion also varies; some women have no bleeding at all after an abortion, while some may bleed immediately and for 3-4 weeks.. Bleeding usually increases three to four days after the abortion due to normal changes. It is normal to pass clots when rising in the morning, when sitting on the toilet, especially after a poo or when doing strenuous activity.  Drinking excessive amounts of alcohol, lifting heavy objects or taking medication such as Midol or Aspirin may increase bleeding.

Bleeding that is not normal after an abortion would soak through several maxi pads in one hour or soak through one maxi pad every half hour for more than two to three hours. If this should happen, you should seek medical attention asap If you find your bleeding is heavy try to lie down for a while, put your feet up.  On standing you may find it has become heavier again but this is usually just down to changing your position from lying.  Hot baths are also likely to make you bleed heavier and should be avoided.  If you are concerned contact the clinic you attended, or another medical department such as the hospital or your DR.

For the pain cramping is also normal, your uterus is trying to return to normal size.  The pains can continue 2-3 weeks after you had the procedure feeling worse than usual period pains and my even extend to your thighs.  Some women mention a pressure type feeling in their lower abdomen or back pain, this too is normal.  Take some pain relief but avoid any asprin based products as this will not help the bleeding and may make it worse.  Placing a hot pad, or hot water bottle on your tummy, curling up and just trying to get comfortable is all you can really do for the pain.  You could walk about a bit, but if you are finding the bleeding heavy as you mentioned this is going to possibly make that worse too.

I hope this has helped <3

Reply

Loading...